1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice
Dismiss Notice
Our TMS drop-in chat is tomorrow (Saturday) from 3:00 PM - 4:00 PM Eastern (now US Daylight Time) . It's a great way to get quick and interactive peer support, with Enrique as your host. Look for the red Chat flag on top of the menu bar!

tinnitus/inner ear fluttering TMS?

Discussion in 'Support Subforum' started by summitplum, Nov 16, 2020.

  1. summitplum

    summitplum Newcomer

    Hey all. I'm not a stranger to this forum as it's helped me with pelvic pain issues in the past. I also went through a period of GI pain/GERD that ended up being a huge stress response. This next one's a little trickier so could use some input.

    I took an antibiotic for an infection a few months ago that had a rare side effect of ototoxicity. As a result I've had "tinnitus" in my right ear; it has a slight sound, like when the TV is on but sound is off, but it is mostly this weird fluttering feeling. It almost feels like something is moving inside my ear. I started to habituate it to it over the last few weeks and it wasn't as intense, but I used some marijuana one day with a friend last week ago and it came back even worse before. I did read beforehand that marijuana could exacerbate/trigger more tinnitus so I was going into it pretty fearful. Of all my symptoms, this is the one I've struggled with the most as it's pretty constant and I have some significant anxiety, tension and depression related to it. It's also difficult to habituate to like other types of tinnitus I've heard about because it's not just one tone/ringing, or ring at all.. it's like constantly changing/fluttering.

    Historically, I tend to have strong reactions/side effects to things - and then I get really intense symptoms for months and then they just tend to "vanish". Last year, I had someone do a massage on my belly to work out an alleged hiatal hernia and it caused intense GI pain, burning and inability to eat for 3 months, I took PPIs to help with it, and then one day forgot to take my PPI and didn't have any symptoms.

    I guess my question is whether TMS can come from like actual physical damage done from medications, or if this is a "real" condition that the TMS principles can't help with? I still struggle with the overlap between mindbody and organic/medical causes. I also don't see tinnitus mentioned on here much compared with other pain/physical symptoms which increases the anxiety around it not being helped by TMS principles. Any input or feedback would be so appreciated. Thank you!
     
    Last edited: Nov 16, 2020
  2. samuelp180

    samuelp180 New Member

    Hi! If I understand your question correctly. Yes, tms can come from physical damage or from medications. When i stopped taking Zoloft, my withdrawals took around 4 months which is 3 months after the brain has completely healed. Tinnitus is beyond common. I see it multiple times a day in people with heavy TMS. Dont worry about it- it will go away sooner or later.
     
  3. emporeon027

    emporeon027 New Member

    Hi!. How are you doing?
     

Share This Page